Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 13, 2001, 6:32 PM CDT for Lincoln County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2001, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 13, 2001, 8:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 132333
FFWJAN
MSC085-140130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT MON AUG 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 830 PM CDT
* AT 632 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER BROOKHAVEN. THE AREA
OF HEAVY RAIN WAS NEARLY STATIONARY.
RADAR ESTIMATED RAINFALL AMOUNTS OF...TWO TO THREE INCHES HAS FALLEN
SINCE 530 PM. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE BY
730 PM.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3164 9064 3140 9060 3145 9026 3160 9028
3170 9045What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 5:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 13, 5:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT MON AUG 13 2001 UPDATED NW ZONE GROUPING TO UP POPS TO LOW END CHANCE AS PRESENT COVERAGE SOMEWHAT MORE THAN ISOLATED. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, Aug 13, 2:16 PM CDT, 4 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT MON AUG 13 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI THROUGH THIS EVENING. NO SEVERE STORMS ARE ANTICIPATED...THE MAJOR CONCERN WILL BE WITH FLOODING. ...FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THROUGH THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINS AND POSSIBLY CAUSE NEW AND/OR ADDITIONAL FLOODING OVER PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A VERY MOIST ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH THIS EVENING...COMBINE THAT WITH DAYTIME HEATING AND ONE LAST DISTURBANCE MOVING OVER THE AREA...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND HAVE THE POSSIBILITY TO PRODUCE LOCALLY HEAVY RAINFALL. WITH A LARGE AREA HAVING SATURATED GROUND... RAINFALL FROM ANY THUNDERSTORMS WILL LIKELY CAUSE MORE FLOODING PROBLEMS. ACTIVATION OF STORMS SPOTTERS AND HAM RADIO OPERATORS WILL NOT BE NECESSARY THROUGH TONIGHT...BUT EMERGENCY MANAGEMENT PERSONNEL SHOULD STAY INFORMED OF THE LATEST CONDITIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 13, 3:56 PM CDT, 2 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT MON AUG 13 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI THROUGH THIS EVENING. NO SEVERE STORMS ARE ANTICIPATED...THE MAJOR CONCERN WILL BE WITH LOCALIZED FLOODING. THESE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DISSIPATE AFTER SUNSET. ...FLOODING... A VERY MOIST ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH THIS EVENING AND WITH ONE LAST DISTURBANCE MOVING OVER THE AREA...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINS AND POSSIBLY CAUSE NEW AND/OR ADDITIONAL FLOODING OVER PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI DUE TO THE SATURATED GROUND CONDITIONS. ACTIVATION OF STORMS SPOTTERS AND HAM RADIO OPERATORS WILL NOT BE NECESSARY THROUGH TONIGHT...BUT EMERGENCY MANAGEMENT PERSONNEL SHOULD STAY INFORMED OF THE LATEST CONDITIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.